Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 13, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Feb 20, 2019, 8:17 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2019, 8:17 AM MST (15:17 UTC)
- Expired
- Feb 20, 2019, 3:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
484 WWUS75 KABQ 201517 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 817 AM MST Wed Feb 20 2019 ...STRONG GUSTY WEST WINDS THROUGH THE HIGH EASTERN SANGRE DE CRISTOS AND CENTRAL HIGHLANDS NOW THROUGH EARLY AFTERNOON... .Strong westerly winds aloft are reaching the surface along the east slopes of the Sangre de Cristo Mountains and Central Highlands at Clines Corners. Strong winds will continue through the morning before subsiding in the afternoon when mountain wave activity is expected to diminish. Strong cross winds will produce hazardous travel for north-south oriented roadways in the advised area. Strong headwinds will also impact westbound drivers along I-40 through the Central Highlands. NMZ515-523-202200- /O.NEW.KABQ.WI.Y.0013.190220T1517Z-190220T2200Z/ East Slopes Sangre de Cristo Mountains-Central Highlands- 817 AM MST Wed Feb 20 2019 ...WIND ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect until 3 PM MST this afternoon. * LOCATION...East Slopes of the Sangre de Cristo Mountains and Central Highlands, including Clines Corners. * WINDS...West 35 to 40 mph with occasional gusts up to 55 mph. * TIMING...Now through 3 pm MST. * VISIBILITY...Locally reduced from blowing ground snow. * LOCAL IMPACTS...Strong crosswinds will produce hazardous travel for drivers on north to south oriented highways. Strong headwinds will also impact westbound drivers along I-40 through the Central Highlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
1 follow-up statement
663 WWUS75 KABQ 202132 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 232 PM MST Wed Feb 20 2019 NMZ515-523-202245- /O.EXP.KABQ.WI.Y.0013.000000T0000Z-190220T2200Z/ East Slopes Sangre de Cristo Mountains-Central Highlands- 232 PM MST Wed Feb 20 2019 ...WIND ADVISORY WILL EXPIRE AT 3 PM MST THIS AFTERNOON... Winds have subsided below advisory threshold although occasional gusts of 35 to 40 mph will lingering through the rest of the afternoon. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 20, 4:40 AM MST, 3 hours 37 minutes earlier.
Area forecast discussion, Feb 20, 4:40 AM MST, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 440 AM MST Wed Feb 20 2019 .AVIATION... 12Z TAF CYCLE Fast flow aloft from the west and west southwest will bring scattered to broken mid level clouds across the region today. VFR conditions are expected across the entire area today with west winds 15 to 20 knots from the central highlands eastward to the east central plains this afternoon. Deep low pressure will move southward across the southern Great Basin tonight, bringing scattered light snow showers to northwest New Mexico late this evening and overnight. MVFR ceilings and visibilities will develop tonight across this area. Otherwise, VFR ceilings will lower to 060 to 090 across central New Mexico late tonight. Winds tonight will remain below 11 knots across the entire area. 28 && .PREV DISCUSSION...402 AM MST Wed Feb 20 2019... .SYNOPSIS... The first winter storm of the week is exiting the state and will leave a cold airmass in it's wake today. The next winter storm will begin impacting western portions of New Mexico on Thursday, then move slowly east across the area Friday into early Saturday. This storm will bring more snow to western and central New Mexico than the first one, especially along the Continental Divide and across the Southwest Mountains. Strong winds will follow in the wake of the system Saturday across eastern New Mexico. Cold conditions will continue into Sunday, but a warming trend is forecast thereafter into early next week. && .DISCUSSION... The upper level trough is exiting quickly to the east, but is leaving behind a very cold airmass with temperatures forecast well below normal today. The next trough is dropping south across the Pacific Northwest and will close off a 530dam 500mb low over the Nevada tonight, then approach from over Arizona Thursday night into Friday. This storm will be different from yesterday's in that there will be no preceding backdoor cold front and higher PWAT atmosphere. Both the latest GFS and ECMWF show more qpf with this storm across western New Mexico than yesterday's and have shown good run-to- run consistency. Impacts will begin Thursday across far western New Mexico, with snow levels lowering overnight as precipitation spreads east into central New Mexico on Friday. Significant snow totals are forecast across western New Mexico, especially along the Continental Divide and across the Southwest Mountains. In fact, this will likely be the biggest snow event so far this season for the Southwest Mountains, which is severely lacking snowpack. A Winter Storm Watch will be issued shortly for most of our western zones for late Thursday morning through Friday night. The upper low is forecast to deepen as it moves over Friday night before exiting into the Texas Panhandle early Saturday. Strong winds will develop early Saturday across eastern New Mexico on the backside of the departing upper low and a Wind Advisory may be required. A cold airmass will be left in the wake of the departing upper low through Sunday, then a warming trend is forecast through early next week with low amplitude/near-zonal westerly flow. 11 && .FIRE WEATHER... West to west southwest flow aloft today will bring dry weather with just a few isolated snow showers ion the northern mountains. West winds across the central highlands and east central plains will peak this afternoon in the 15 to 25 mph range. Ventilation rates will be poor to fair across most of the region today with good conditions expected south of I-40 and east of I-25. On Thursday, weak surface low pressure will develop across the northeast plains. This combined with stronger winds aloft will generate fairly strong southwest winds 20 and 30 knots across southern and eastern New Mexico. Minimum relative humidity will drop below 15 percent across portions of the southeast plains Thursday afternoon, where a couple of hours of critical fire weather conditions will be likely. Ventilation rates Thursday will be good to excellent. A strong upper low will move across the Southwest late in the work week, bringing snow to western New Mexico Thursday and to the entire region on Friday and Friday night. High ere relative humidity Thursday and Friday will remove the risk of critical fire weather conditions. wetting precipitation amounts will be most likely across western New mexico Thursday and then spread across the entire area Friday and Friday night. Cooler and drier air will move across New Mexico Saturday afternoon. 28 && .AVIATION... 06Z TAF CYCLE Isolated snow showers will continue mainly over the northern, central and western mountains through late tonight. Locations along and west of the central mountain chain that have fresh snow cover will be at risk for IFR conditions in patchy fog and low clouds late tonight into early Wednesday morning. At this time the area from Gallup to Farmington, Chama and Cuba look favored. Downslope flow is forecast to become gusty for the remainder of tonight and Wednesday across northeast and east central areas due to a lee trough that will develop. A broad upper level low pressure system digging over the Great Basin late Wednesday will begin spreading snow showers over the Four Corners region (including FMN) after sunset. 44 && .ABQ WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Thursday morning through late Friday night for the following zones... NMZ501>511. &&
Hazardous weather outlook, Feb 20, 4:32 AM MST, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 432 AM MST Wed Feb 20 2019 NMZ501>540-211200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 432 AM MST Wed Feb 20 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Winter Storm Watch is in effect for late Thursday morning through Friday night for much of western New Mexico. Accumulating snow is likely Thursday night through Friday across central New Mexico as well and Winter Weather Advisories may be required. Strong winds may develop behind the exiting storm Saturday across eastern New Mexico and a Wind Advisory may be required. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 11
In the hours before
Local storm report, Feb 20, 8:04 AM MST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
804 AM MST WED FEB 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 AM NON-TSTM WND GST 2 NNW ANGEL FIRE 36.42N 105.29W
02/20/2019 M59 MPH COLFAX NM AWOS
KAXX AWOS.
&&
EVENT NUMBER ABQ201901078
DAKThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 3:59 AM MST | Winter Storm Watch | ABQ | 11 hr | |
| Feb 20, 2:52 PM MST | Winter Storm Warning | ABQ | 62 hr |
Nearby
Wind Advisories in New Mexico, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.